Nebraska, 2010

Tornadoes and Flash Flood in Nebraska, June 7, 2010

June 7, 2010 · NWS CYS · 59 events in 4 counties and zones

Moist southerly winds brought 50 to mid 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$128,000
Crop damage
$10
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Moist southerly winds brought 50 to mid 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon. The stratus caused the atmosphere to remain stable through the early afternoon until the stratus began to clear out. With the moisture still present during the afternoon and a strong jet stream overhead, thunderstorms that former over the higher terrain of Southeast Wyoming began to move eastward into the panhandle. The unstable conditions also allowed thunderstorms to develop in the panhandle during the late afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 12:57 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 7, 12:57 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT MON JUN 7 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
REST OF THIS AFTERNOON AND TONIGHT...IMPRESSIVE DEW POINTS AT
NOON...WITH READINGS IN THE MID 50S TO LOWER 60S FROM I-25
EASTWARD. DEW POINTS SOME 5 TO 10 DEGREES HIGHER THAN 24 HOURS AGO
AT MOST LOCATIONS. LOW CLOUD COVER ERODING FROM WEST TO EAST
ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING
SCATTERED THUNDERSTORMS TO DEVELOP AND PROPAGATE EASTWARD OFF THE
LARAMIE RANGE THIS EVENING. THUNDERSTORMS MOST NUMEROUS AND STRONG
THIS EVENING ALONG THE LOW LEVEL INSTABILITY AXIS FROM LARAMIE TO
CHEYENNE TO SIDNEY. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE
THIS AFTERNOON AND EVENING...ESPECIALLY FROM LARAMIE TO CHEYENNE
TO SIDNEY WHERE INSTABILITY WILL BE MAXIMIZED COINCIDENT WITH
BETTER WIND SHEAR. PRECIPITABLE WATER VALUES RUNNING SOME 150 TO
200 PERCENT OF NORMAL...THUS SOME OF THE STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS AFTER MIDNIGHT NORTH OF A RAWLINS TO SCOTTSBLUFF
LINE AS A SHORTWAVE TROUGH ALOFT AND COLD FRONT PROGRESS EASTWARD
ACROSS THE REGION. WILL ALSO SEE AREAS OF LATE NIGHT FOG...
ESPECIALLY EAST OF THE LARAMIE RANGE.

TUESDAY...DRIER...COOLER AND MORE STABLE AIR MASS WILL BE IN PLACE
IN THE WAKE OF THE COLD FRONT...THUS LESS THUNDERSTORM COVERAGE...
ESPECIALLY SINCE NEGATIVE THETA-E ADVECTION WILL BE TAKING PLACE
AT THE LOW AND MID LEVELS.

TUESDAY NIGHT...ISOLATED EVENING THUNDERSTORMS...MOSTLY ALONG THE
SPINE OF THE LARAMIE RANGE...IN THE INSTABILITY AXIS...THEN STORMS
MOSTLY ENDING AFTER MIDNIGHT WITH LACK OF LIFT AND LOSS OF DAYTIME
HEATING.

WEDNESDAY...RETURN SOUTHERLY WINDS DEVELOP IN THE LOW LEVELS...
ADVECTING MOISTURE NORTHWARD ACROSS SOUTHEAST WYOMING. WILL AGAIN
SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ALONG THE LOW LEVEL
INSTABILITY AXIS...MOST NUMEROUS FROM DOUGLAS TO CHEYENNE. SOME
STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN DUE TO FAVORABLE
WIND SHEAR AND INSTABILITY.

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z GFS AND ECMWF SOLUTIONS ARE IN REASONABLE AGREEMENT WITH
THE TIMING...STRENGTH AND POSITION OF THE NEXT LONG WAVE TROUGH
OVER THE WRN HALF OF THE CONUS. AS THE TROUGH DEEPENS OVER THE
PACIFIC NW...IT WILL AMPLIFY THE DOWNSTREAM RIDGE OVER THE
ROCKIES. WITH 1000-500MB THICKNESSES PEAKING IN THE 575-580DM
RANGE ON THURSDAY...MUCH ABOVE NORMAL TEMPERATURES WILL ENSUE
EAST OF THE LARAMIE RANGE WITH HIGHS IN THE 80S TO NEAR 90.
AS THE TROUGH APPROACHES THE GREAT BASIN AND INTERMOUNTAIN
WEST FRIDAY AND SATURDAY...THE MID/UPPER FLOW WILL BACK TO THE
SOUTHWEST AND INCREASE. SHORTWAVES EMBEDDED WITHIN THE DIFFLUENT
SOUTHWESTERLY FLOW WILL EJECT NORTHEAST AHEAD OF THE TROUGH...
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY
DURING THE AFTERNOON AND EVENING. HIGH TEMPERATURES WILL MODERATE
BACK TO BELOW NORMAL VALUES THIS WEEKEND AS A LOW CUTS OFF OVER
THE DESERT SOUTHWEST AND ESSENTIALLY CUTS OFF FROM THE MAIN
FLOW. PRECIP CHANCES DECREASING SUNDAY AND MONDAY AS THE TROUGH
SLOWLY LIFTS EAST AND NORTHEAST TOWARDS THE NORTHERN/CENTRAL
PLAINS.

&&

.AVIATION...18Z TAF ISSUANCE
PERSISTENT LOW CIGS ACROSS MUCH OF THE NEB PANHANDLE FINALLY
THINNING/LIFTING...WITH VFR CONDITIONS REGION WIDE BY MID
AFTERNOON. MODERATE CU OVER THE SRN LARAMIE RANGE WILL DEVELOP
INTO TSTMS BY MID AFTERNOON...THEN MOVE EWD ACROSS SERN WY AND
WRN NEB PANHANDLE THROUGH THIS EVENING. THERE IS THE POSSIBILITY
OF SOME INTENSE TSTMS PRODUCING MVFR CIGS/VSBYS AND SEVERE
TURBULENCE...ESPECIALLY FROM CYS TO SNY AND AREAS SWD. AFTER THE
TSTMS WIND DOWN LATER THIS EVENING...EXPECT LOWERING CIGS AND
VSBYS...ESPECIALLY FROM LAR AND CYS INTO SRN PORTIONS OF THE
NEB PANHANDLE OVERNIGHT THROUGH MID MORNING TUESDAY. A COLD
FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT...WITH WINDS
SHIFTING FROM SLY TO NLY.

&&

.FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY...ESPECIALLY WITH
THE SHOWER AND THUNDERSTORM COVERAGE EXPECTED TONIGHT AND THE
RELATIVELY WET GROUND AT MOST LOCATIONS.

&&

.HYDROLOGY...FLOWS CONTINUE TO RUN AT OR ABOVE BANKFULL FOR MANY
OF THE RIVERS AND STREAMS ORIGINATING IN THE SIERRA MADRE AND
SNOWY RANGES. MODEL FORECASTS SUGGEST THAT HIGH WATER LEVELS WILL
CONTINUE THROUGH THE WEEK IN THOSE AREAS. SNOW WATER EQUIVALENT
VALUES WERE DROPPING ABOUT AN INCH PER DAY IN THE SNOWY AND SIERRA
MADRE RANGES AS THE SNOW MELT PEAKS. THEREFORE...WILL CONTINUE THE
FLOOD WARNING FOR THE NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR
AS WELL AS THE ENCAMPMENT RIVER. RELEASES FROM UPSTREAM RESERVOIRS
WILL MAINTAIN NEAR BANKFULL CONDITIONS ALONG THE NORTH PLATTE AT
HENRY THROUGH MID-WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 AM THURSDAY FOR WYZ115.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 7, 3:05 PM MST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT MON JUN 7 2010

WYZ103>105-109>116-081200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
405 PM MDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD
FRONT THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY
PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST
FOR TUESDAY THROUGH FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND
TONIGHT. PLEASE REPORT SEVERE WEATHER TO THE NEAREST
LAW ENFORCEMENT OR COUNTY EMERGENCY MANAGEMENT AGENCY.
THEY WILL RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
081200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
405 PM MDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM THIS EVENING.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE
OF A COLD FRONT THIS AFTERNOON AND EVENING. SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...
HEAVY RAIN AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT OR
COUNTY EMERGENCY MANAGEMENT AGENCY. THEY WILL RELAY YOUR REPORTS
TO THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jun 7, 3:27 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             3 SE GLENDO             42.47N 104.98W
06/07/2010  M0.75 INCH       PLATTE             WY   TRAINED SPOTTER

            SOME RAIN TOO

&&

BCHAPMAN
Local storm report, Jun 7, 3:34 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             3 W LANCE CREEK         43.02N 104.70W
06/07/2010  M1.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

            SIZE RANGED FRON PEA SIZED AND UP. 0.80 INCH RAIN FALL.

&&

BCHAPMAN
Local storm report, Jun 7, 3:52 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             10 N LUSK               42.91N 104.45W
06/07/2010  M2.00 INCH       NIOBRARA           WY   LAW ENFORCEMENT

            SOME HAIL AS LARGE AS 2.25 INCHES ON 28 MILE ROAD.

&&

BCHAPMAN
Local storm report, Jun 7, 3:59 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             HARTVILLE               42.33N 104.72W
06/07/2010  M3.00 INCH       PLATTE             WY   TRAINED SPOTTER

            HAIL MEASURED 2.5 TO 3.5 INCH. HILLS TO THE NORTH ARE
            WHITE WITH HAIL.

&&

BCHAPMAN
Local storm report, Jun 7, 4:09 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             HARTVILLE               42.33N 104.72W
06/07/2010  M2.75 INCH       PLATTE             WY   LAW ENFORCEMENT

            THIS WAS ALONG THE SUNRISE HWY.

&&

BCHAPMAN
Local storm report, Jun 7, 4:14 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             5 NNE LUSK              42.83N 104.42W
06/07/2010  M0.50 INCH       NIOBRARA           WY   TRAINED SPOTTER

&&

BCHAPMAN

The radar

The Rapid City radar (KUDX), 177 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

47 hail, 7 tornado, 3 thunderstorm wind, 1 funnel cloud, 1 flash flood. Local standard time, as filed.

Hail, Sioux

When
June 7, 4:16 PM MST to 4:19 PM MST
Where
Sioux County, 10 mi NW of Harrison
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.782, -104.009

Hail, Sioux

When
June 7, 4:30 PM MST to 4:33 PM MST
Where
Sioux County, 4 mi NW of Harrison
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
42.721, -103.926

Hail, Sioux

When
June 7, 4:34 PM MST to 4:37 PM MST
Where
Sioux County, Harrison
Measured
1.75 in hail
Reported by
Public
Coordinates
42.680, -103.870

Estimated time of report.

Hail, Sioux

When
June 7, 4:36 PM MST to 4:39 PM MST
Where
Sioux County, Harrison
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
42.680, -103.870

Hail, Sioux

When
June 7, 4:44 PM MST to 4:47 PM MST
Where
Sioux County, 8.18 mi SW of Joder
Measured
1 in hail
Reported by
Public
Coordinates
42.760, -103.660

Report located at Norman Reservoir 9 SW. Estimated time of report.

Hail, Sioux

When
June 7, 5:04 PM MST to 5:07 PM MST
Where
Sioux County, 4 mi WSW of Glen
Measured
1 in hail
Reported by
Public
Coordinates
42.578, -103.643

Tornado, Sioux

When
June 7, 5:20 PM MST to 5:35 PM MST
Where
Sioux County, 14.95 mi E of Porter
Rating
EF0
Path length
0.5 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
42.010, -103.660

Spotter saw tornado with debris roughly 10 miles north of Scottsbluff. Storm survey found no damage the next day. Due to no visible signs of tornado from the storm survey had to estimate duration, path width and path length.

Thunderstorm Wind, Box Butte

When
June 7, 5:29 PM MST to 5:32 PM MST
Where
Box Butte County, 7 mi N of Hemingford
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.421, -103.070

Three inch limb ripped off tree. Estimated time of report.

Hail, Sioux

When
June 7, 5:39 PM MST to 5:42 PM MST
Where
Sioux County, 3.44 mi NW of Porter
Measured
2 in hail
Reported by
Public
Coordinates
42.070, -103.990

Largest hail was 2.25 inches in diameter. Estimated time of report.

Hail, Sioux

When
June 7, 5:49 PM MST to 5:52 PM MST
Where
Sioux County, 4.15 mi WSW of Porter
Measured
1.75 in hail
Reported by
Public
Coordinates
42.000, -104.020

Hail, Sioux

When
June 7, 5:49 PM MST to 5:52 PM MST
Where
Sioux County, 3.71 mi NW of Porter
Measured
1.25 in hail
Reported by
Public
Coordinates
42.060, -104.010

Estimated time of report.

Hail, Sioux

When
June 7, 5:49 PM MST to 5:52 PM MST
Where
Sioux County, 2.17 mi WSW of Porter
Measured
2.75 in hail
Reported by
Public
Coordinates
42.020, -103.990

Estimated time of report.

Hail, Scotts Bluff

When
June 7, 5:56 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 1 mi ESE of Morrill
Measured
1 in hail
Reported by
Public
Coordinates
41.965, -103.912

Estimated time of report.

Hail, Sioux

When
June 7, 5:56 PM MST to 5:59 PM MST
Where
Sioux County, 2.07 mi SE of Porter
Measured
2.75 in hail
Reported by
Public
Coordinates
42.010, -103.920

Hail, Scotts Bluff

When
June 7, 5:56 PM MST to 5:59 PM MST
Where
Scotts Bluff County, 2 mi NNW of Morrill
Measured
2 in hail
Property damage
$250
Reported by
Public
Coordinates
41.997, -103.945

Some hail was 2.25 inches in diameter with damage to gutters and window frames.

Hail, Scotts Bluff

When
June 7, 5:57 PM MST to 5:59 PM MST
Where
Scotts Bluff County, Morrill
Measured
2.75 in hail
Reported by
Public
Coordinates
41.970, -103.930

Hail, Scotts Bluff

When
June 7, 5:57 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 1 mi N of Morrill
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
41.984, -103.930

Hail, Scotts Bluff

When
June 7, 5:59 PM MST to 6:02 PM MST
Where
Scotts Bluff County, 2 mi NW of Morrill
Measured
4 in hail
Reported by
Public
Coordinates
41.990, -103.957

Average size of hail was 3 inches.

Hail, Scotts Bluff

When
June 7, 5:59 PM MST to 6:02 PM MST
Where
Scotts Bluff County, Mitchell
Measured
1.5 in hail
Reported by
Public
Coordinates
41.950, -103.800

Estimated time of report.

Hail, Sioux

When
June 7, 5:59 PM MST to 6:19 PM MST
Where
Sioux County, 0.69 mi N of Porter
Measured
3 in hail
Property damage
$12,000
Reported by
Public
Coordinates
42.040, -103.950

Hail of various sizes fell for 20 minutes. Extensive damage to home with broken windows and skylights.

Hail, Scotts Bluff

When
June 7, 5:59 PM MST to 6:02 PM MST
Where
Scotts Bluff County, 3 mi ENE of Mitchell
Measured
2.75 in hail
Property damage
$3,000
Reported by
Public
Coordinates
41.967, -103.746

House siding damaged.

Hail, Scotts Bluff

When
June 7, 6:00 PM MST to 6:30 PM MST
Where
Scotts Bluff County, 3 mi NNE of Mitchell
Measured
2.75 in hail
Property damage
$12,000
Reported by
Public
Coordinates
41.990, -103.778

Various hail size fell for 30 minutes causing broken windows and holes in roof.

Hail, Scotts Bluff

When
June 7, 6:00 PM MST to 6:03 PM MST
Where
Scotts Bluff County, 2 mi NW of Mitchell
Measured
2.5 in hail
Property damage
$5,000
Crop damage
$10
Reported by
Public
Coordinates
41.971, -103.828

Lost beet and corn crops. Possible roof damage. Estimated time of report.

Hail, Scotts Bluff

When
June 7, 6:00 PM MST to 6:13 PM MST
Where
Scotts Bluff County, 1 mi NNW of Mitchell
Measured
2.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.963, -103.808

Considerable damage to siding on west side. Several windows broken. Larges hail fell first followed by long duration of small hail.

Hail, Scotts Bluff

When
June 7, 6:00 PM MST to 6:03 PM MST
Where
Scotts Bluff County, 3 mi N of Mitchell
Measured
3 in hail
Property damage
$400
Reported by
Public
Coordinates
41.993, -103.800

Broken window.

Hail, Scotts Bluff

When
June 7, 6:00 PM MST to 6:03 PM MST
Where
Scotts Bluff County, 3 mi ENE of Morrill
Measured
1.75 in hail
Reported by
Public
Coordinates
41.987, -103.876

Hail, Sioux

When
June 7, 6:00 PM MST to 6:20 PM MST
Where
Sioux County, 2.31 mi SSE of Porter
Measured
4 in hail
Reported by
Public
Coordinates
42.000, -103.930

Largest hail fell first followed by 20 minutes of smaller hail. Estimated time of report.

Hail, Sioux

When
June 7, 6:00 PM MST to 6:03 PM MST
Where
Sioux County, 5.83 mi NW of Porter
Measured
2 in hail
Reported by
Public
Coordinates
42.090, -104.030

Hail, Scotts Bluff

When
June 7, 6:04 PM MST to 6:07 PM MST
Where
Scotts Bluff County, Mitchell
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.950, -103.800

Hail, Scotts Bluff

When
June 7, 6:06 PM MST to 6:09 PM MST
Where
Scotts Bluff County, 1 mi SE of Mitchell
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.940, -103.786

Wind gust of 43 MPH also reported.

Hail, Scotts Bluff

When
June 7, 6:06 PM MST to 6:09 PM MST
Where
Scotts Bluff County, 1 mi E of Mitchell
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.950, -103.781

Hail, Sioux

When
June 7, 6:09 PM MST to 6:12 PM MST
Where
Sioux County, 6.94 mi NNW of Porter
Measured
2 in hail
Reported by
Public
Coordinates
42.120, -104.010

Estimated time of report.

Hail, Sioux

When
June 7, 6:09 PM MST to 6:12 PM MST
Where
Sioux County, 2.17 mi WNW of Porter
Measured
2.75 in hail
Reported by
Public
Coordinates
42.040, -103.990

Estimated time of report.

Hail, Scotts Bluff

When
June 7, 6:09 PM MST to 6:12 PM MST
Where
Scotts Bluff County, 7.21 mi NNW of (Bff)helig Field
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
41.980, -103.640

Skylight broken. Corn and alfalfa crops damaged and fields flooded. Estimated time of report.

Hail, Scotts Bluff

When
June 7, 6:09 PM MST to 6:12 PM MST
Where
Scotts Bluff County, 3 mi NW of Mitchell
Measured
2 in hail
Reported by
Public
Coordinates
41.981, -103.841

Hail, Sioux

When
June 7, 6:12 PM MST to 6:15 PM MST
Where
Sioux County, 2.58 mi NW of Porter
Measured
3 in hail
Property damage
$4,000
Reported by
Public
Coordinates
42.060, -103.980

Largest hail was 3.25 inches in diameter. Damage to house with broken windows and significant damage to siding on north side. Vehicle received severe dents and broken windshield.

Hail, Sioux

When
June 7, 6:14 PM MST to 6:17 PM MST
Where
Sioux County, 3.49 mi N of Porter
Measured
3 in hail
Property damage
$5,000
Reported by
Public
Coordinates
42.080, -103.940

Some neighbors have broken windows.

Hail, Scotts Bluff

When
June 7, 6:14 PM MST to 6:17 PM MST
Where
Scotts Bluff County, 4 mi NE of Mitchell
Measured
2 in hail
Reported by
Public
Coordinates
41.991, -103.745

No major damage.

Hail, Scotts Bluff

When
June 7, 6:14 PM MST to 6:17 PM MST
Where
Scotts Bluff County, 5.39 mi ENE of Mitchell
Measured
1.75 in hail
Reported by
Public
Coordinates
41.990, -103.710

Estimated time of report.

Hail, Scotts Bluff

When
June 7, 6:14 PM MST to 6:17 PM MST
Where
Scotts Bluff County, 4 mi E of Mitchell
Measured
2.75 in hail
Property damage
$3,000
Reported by
Public
Coordinates
41.950, -103.722

Lost 4 double pane windows.

Hail, Scotts Bluff

When
June 7, 6:19 PM MST to 6:22 PM MST
Where
Scotts Bluff County, 6 mi NNW of Scottsbluff
Measured
2 in hail
Property damage
$2,000
Reported by
Public
Coordinates
41.950, -103.695

Shingles broken and dents in a steel building.

Hail, Scotts Bluff

When
June 7, 6:20 PM MST to 6:23 PM MST
Where
Scotts Bluff County, Scottsbluff
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.870, -103.650

Tornado, Scotts Bluff

When
June 7, 6:23 PM MST to 7:00 PM MST
Where
Scotts Bluff County, 0.25 mi E of Scottsbluff to 4.55 mi SE of Mc Grew
Rating
EF1
Path length
19 mi
Path width
100 yd
Continued into
Morrill, Ne (CYS)
Reported by
NWS Storm Survey
Coordinates
41.870, -103.645

A storm damage survey team from the National Weather Service in Cheyenne confirmed an EF-1 tornado touched down in eastern Scotts Bluff County on Monday evening June 7th, 2010. Additionally, some of the damage was attributed to strong straight-line thunderstorm winds. Baseball sized hail accompanied this tornadic thunderstorm.| |Based on the survey and interviews with area residents, an EF-1 tornado touched down on the east side of the city of Scottsbluff. An automotive dealership sustained roof damage. Five mobile home trailers were over-turned in the Wagon Wheel Trailer Park. An outbuilding collapsed and a metal shed sustained substantial roof damage 2.4 miles southeast of Scottsbluff along County Road 24. A roof was torn off a garage and numerous trees were uprooted south of Highway 26, 5.4 miles southeast of Scottsbluff. Four grain bins were removed from their foundations in the town of Melbeta. One of the grain bins was lifted one half mile from its foundation. Based on this damage it was determined that the tornado path consisted of numerous spin-ups over the 19-mile damage path. The tornado finally dissipated just north of Chimney Rock at around 8 pm.

The damage to the mobile homes...trees north of Melbeta...and the grain bins were consistent with EF-1 tornado damage with winds estimated to be in the 93 to 98 mph range.

Hail, Scotts Bluff

When
June 7, 6:24 PM MST to 6:27 PM MST
Where
Scotts Bluff County, Scottsbluff
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
41.870, -103.650

Power flashes observed on west side of Scottsbluff.

Tornado, Box Butte

When
June 7, 6:24 PM MST to 6:35 PM MST
Where
Box Butte County, 2 mi NW of Alliance
Rating
EF0
Path length
2 mi
Path width
100 yd
Reported by
Law Enforcement
Coordinates
42.120, -102.908

No damage was reported with the tornado. Estimated duration, path length and width.

Thunderstorm Wind, Scotts Bluff

When
June 7, 6:25 PM MST to 6:28 PM MST
Where
Scotts Bluff County, 1 mi SW of Scottsbluff Arpt
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.870, -103.614

Tornado, Scotts Bluff

When
June 7, 6:25 PM MST to 6:35 PM MST
Where
Scotts Bluff County, 2 mi E of Gering
Rating
EF0
Path length
0.25 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
41.820, -103.631

Also had 1.75 inch hail. Definite rotation in sky and definite rotation of dirt on the ground. Estimated duration, path width and length. No damage reported at this location.

Tornado, Scotts Bluff

When
June 7, 6:28 PM MST to 6:33 PM MST
Where
Scotts Bluff County, 1 mi SW of Scottsbluff Arpt
Rating
EF0
Path length
0.25 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
41.870, -103.614

Brief touchdown reported SW of Scottsbluff airport with 80 MPH wind gust observed at 1827MST. Estimated duration, path length and width due to this being a brief touchdown.

Hail, Scotts Bluff

When
June 7, 6:30 PM MST to 6:33 PM MST
Where
Scotts Bluff County, 0.51 mi ESE of Scottsbluff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.867, -103.641

Funnel Cloud, Scotts Bluff

When
June 7, 6:32 PM MST to 6:42 PM MST
Where
Scotts Bluff County, Minatare
Reported by
Trained Spotter
Coordinates
41.800, -103.500

Report located along US Highway 26. Estimated duration.

Hail, Sioux

When
June 7, 6:34 PM MST to 6:37 PM MST
Where
Sioux County, 3.38 mi ESE of Porter
Measured
2.75 in hail
Reported by
Public
Coordinates
42.010, -103.890

Estimated time of report.

Hail, Scotts Bluff

When
June 7, 6:34 PM MST to 6:49 PM MST
Where
Scotts Bluff County, 2 mi NE of Morrill
Measured
2 in hail
Reported by
RAWS
Coordinates
41.990, -103.903

Estimated time of report.

Hail, Box Butte

When
June 7, 6:37 PM MST to 6:40 PM MST
Where
Box Butte County, Alliance
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
42.100, -102.880

Dime to ping pong size hail reported.

Hail, Scotts Bluff

When
June 7, 6:39 PM MST to 6:42 PM MST
Where
Scotts Bluff County, 1 mi N of Scottsbluff
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.885, -103.650

Minor street flooding also occurring.

Thunderstorm Wind, Scotts Bluff

When
June 7, 6:44 PM MST to 6:47 PM MST
Where
Scotts Bluff County, Melbeta
Measured
56 kt (64 mph) estimated sustained
Property damage
$9,000
Reported by
Trained Spotter
Coordinates
41.780, -103.520

Sheet metal blown around, roof damage, and downed trees.

Hail, Scotts Bluff

When
June 7, 6:44 PM MST to 6:47 PM MST
Where
Scotts Bluff County, 4.63 mi NNE of Mc Grew
Measured
1 in hail
Reported by
Public
Coordinates
41.810, -103.380

Hail was not symmetrical. It was roughly an inch across but very thin.

Tornado, Morrill

When
June 7, 6:54 PM MST to 7:14 PM MST
Where
Morrill County, 3 mi SW of Bayard
Rating
EF1
Path length
2 mi
Path width
100 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
41.719, -103.361

An RV was completely destroyed. Estimated duration, path length and width.

Flash Flood, Sioux

When
June 7, 7:21 PM MST to 10:21 PM MST
Where
Sioux County, 1.97 mi SE of Porter to 2.09 mi SE of Porter
Cause
Heavy Rain
Reported by
Public
Coordinates
42.011, -103.921

Corn crop flooded. Estimated duration of flooding.

Tornado, Morrill

When
June 7, 7:28 PM MST to 7:35 PM MST
Where
Morrill County, 5 mi SE of Broadwater
Rating
EF0
Path length
1 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
41.549, -102.782

Spotter at this location reported seeing a tornado. No damage was reported. Estimated duration, path length and width.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyThe tornado archive for Nebraska, 2010Warnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228484, 228486, 228490, 228491, 228494, 228495, 228499, 228502, 228504, 228507, 228509, 228515, 228523, 228524, 228526, 228517, 228528, 228529, 228531, 228534, 228536, 228539, 228541, 228544, 228546, 228547, 228548, 228549, 228955, 228552, 228553, 228554, 228555, 228558, 228559, 228565, 228568, 228572, 228573, 228577, and more.